Alert archive / Arizona / Red Flag Warnings in 2015
Red Flag Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 13, 2015, 2:41 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 14, 2015, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2015, 2:41 PM MST (21:41 UTC)
- In effect from
- Apr 14, 2015, 12:00 PM MST
- Expired
- Apr 14, 2015, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3072 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
034 WWUS85 KFGZ 132141 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 241 PM MST MON APR 13 2015 AZZ104>107-109-110-112-139-140545- /O.NEW.KFGZ.FW.W.0004.150414T1900Z-150415T0100Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- 241 PM MST MON APR 13 2015 ...RED FLAG WARNING IN EFFECT ON TUESDAY FROM NOON TO 6 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT ON TUESDAY FROM NOON TO 6 PM MST. * AFFECTED AREA...AREAS NORTH OF A LINE FROM SELIGMAN TO VALLE TO TUBA CITY TO THE FOUR CORNERS. * TIMING...NOON TO 6 PM MST TUESDAY. * 20 FOOT WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
4 follow-up statements
521 WWUS85 KFGZ 140517 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1017 PM MST MON APR 13 2015 AZZ104>107-109-110-112-139-150100- /O.CON.KFGZ.FW.W.0004.150414T1900Z-150415T0100Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- 1017 PM MST MON APR 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT ON TUESDAY FROM NOON TO 6 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...AREAS NORTH OF A LINE FROM SELIGMAN TO VALLE TO TUBA CITY TO THE FOUR CORNERS. * TIMING...NOON TO 6 PM MST TUESDAY. * 20 FOOT WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
686 WWUS85 KFGZ 141152 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 452 AM MST TUE APR 14 2015 AZZ140-142315- /O.EXB.KFGZ.FW.W.0004.150414T1900Z-150415T0300Z/ NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 452 AM MST TUE APR 14 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. * AFFECTED AREA...AREAS NORTH OF A LINE FROM DILKON TO GANADO. * TIMING...NOON TO 6 PM MST TUESDAY. * 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ104>107-109-110-112-139-142315- /O.EXT.KFGZ.FW.W.0004.150414T1900Z-150415T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- 452 AM MST TUE APR 14 2015 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...AREAS NORTH OF A LINE FROM SELIGMAN TO KYKOTSMOVI TO CHINLE. * TIMING...NOON TO 6 PM MST TUESDAY. * 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
582 WWUS85 KFGZ 142224 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 324 PM MST TUE APR 14 2015 AZZ104>107-109-110-112-139-140-142330- /O.CON.KFGZ.FW.W.0004.000000T0000Z-150415T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 324 PM MST TUE APR 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... A STRONG COLD FRONT IS MOVING TOWARDS ARIZONA THIS AFTERNOON. AREAS IN THIS WARNING SHOULD EXPECT ANOTHER 5 MPH INCREASE IN WINDS OVER WHAT IS BEING OBSERVED AT 3 PM. * AFFECTED AREA...AREAS NORTH OF A LINE FROM SELIGMAN TO VALLE TO CHINLE. * TIMING...THROUGH 6 PM MST TODAY. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
360 WWUS85 KFGZ 150306 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 806 PM MST TUE APR 14 2015 AZZ104>107-109-110-112-139-140-150415- /O.EXP.KFGZ.FW.W.0004.000000T0000Z-150415T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 806 PM MST TUE APR 14 2015 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... WEAKENING WINDS AND RISING RELATIVE HUMIDITY VALUES WERE BEING OBSERVED ACROSS NORTHERN ARIZONA FOLLOWING SUNSET. FOR THE REMAINDER OF THE NIGHT LOOK FOR WIDESPREAD SOUTHWEST WINDS 10 TO 20 MPH SHIFTING WEST TO NORTHWEST EARLY WEDNESDAY MORNING. ISOLATED GUSTS TO NEAR 35 MPH WILL STILL BE POSSIBLE DURING THE EVENING HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 13, 9:20 AM MST, 5 hours 21 minutes earlier.
Area forecast discussion, Apr 13, 9:20 AM MST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 920 AM MST MON APR 13 2015 .SYNOPSIS...EXPECT WARM CONDITIONS TODAY AND TOMORROW AHEAD OF A COLD FRONT DUE ON WEDNESDAY. THIS FRONT WILL BRING WINDY CONDITIONS TO THE AREA TUESDAY...WITH COLDER TEMPERATURES ON WEDNESDAY AND THURSDAY. THE SYSTEM WILL EXIT OUR REGION BY NEXT WEEKEND. && .DISCUSSION...12Z MODEL RUNS INDICATE SIGNIFICANT DIFFERENCES CONCERNING THE PLACEMENT OF A LOW PRESSURE SYSTEM WEDNESDAY AND THURSDAY. TAKING A COMPROMISE SOLUTION...THE MAIN STORY WILL BE WINDS AND COOLER TEMPERATURES. WINDS AHEAD OF THE FRONT WILL REACH ADVISORY CRITERIA ON TUESDAY...A WIND ADVISORY WILL MOST LIKELY BE ISSUED IN THE AFTERNOON PACKAGE. WINDS WILL DECREASE AND SHIFT NORTH WITH THE FRONT WEDNESDAY/THURSDAY...WITH A FEW RAIN/SNOW SHOWERS OUT EAST AND IN THE WHITE MOUNTAINS. GRIDS SEEM REASONABLE...NO UPDATES THIS MORNING. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS THROUGH THE 24 HOUR PERIOD. BTWN 18Z MON-03Z TUES...AREAS EAST OF A KRQE-KSOW CAN EXPECT SCT-BKN CLOUDS AT 15KFT MSL AND A SLIGHT CHANCE OF VIRGA SHOWERS OR A THUNDERSTORM. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT WARM AND DRY CONDITIONS TODAY...WITH A SLIGHT CHANCE OF SHOWERS OR VIRGA SOUTHEAST OF FLAGSTAFF. VERY WINDY AND CONTINUED DRY CONDITIONS WILL DEVELOP ON TUESDAY...ESPECIALLY OVER WESTERN AND NORTHERN ZONES. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY...ESPECIALLY FROM FLAGSTAFF NORTHWARD. WEDNESDAY THROUGH FRIDAY...A LOW PRESSURE SYSTEM WILL DROP SOUTH THROUGH THE FOUR CORNERS REGION DURING THIS PERIOD. WINDS WILL SHIFT TO THE NORTH...WITH COOLER TEMPERATURES AND A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS...MAINLY OVER THE EASTERN ZONES. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........PETERSON AVIATION.......41 FIRE WEATHER...PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 13, 5:47 AM MST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 547 AM MST MON APR 13 2015 AZZ004>018-037>040-140700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 547 AM MST MON APR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD FRONT MOVING INTO ARIZONA FROM THE NORTH. WE MAY NEED TO ISSUE WIND ADVISORY AND CRITICAL FIRE WEATHER PRODUCTS FOR THIS TIME PERIOD. WEDNESDAY AND THURSDAY...MUCH COLDER AIR WILL MOVE INTO NORTHERN ARIZONA BEHIND THE COLD FRONT. A 10 TO 15 DEGREE FAHRENHEIT DROP IN TEMPERATURES ARE EXPECTED FOR WEDNESDAY AFTERNOON HIGHS AND THURSDAY MORNING LOWS. CHANCES FOR SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST FROM THE MOGOLLON RIM NORTH TO THE UTAH BORDER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RB
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:53 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 29 hr |
Nearby
Red Flag Warnings in Arizona, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.